MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139402
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31559811l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro.Initially, it was indicated that after a successfully completed pulmonary vein isolation (pvi) procedure without any patient consequences, the physician pulled out the qdot and noticed charring on the catheter tip.With the initial information available, this event was assessed as non mdr reportable.However, on 09-jul-2025, additional information was received which indicated that the physician did not consider the amount or char as excessive; however, he considered the amount of char observed as a potential risk to the patient, but no harm happened to the patient or was noticed.Therefore, the event was re-assessed as mdr reportable with an awareness date of 09-jul-2025.The system did not present any error messages.The physician pulled out the catheter and noticed charring.Then, a new one was used.The patient was anticoagulated above 300, and it was maintained during the case.The correct catheter settings were selected on the generator and there were no issues with flow rate change at the start of the ablation.Heparinized normal saline was used.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro.Initially, it was indicated that after a successfully completed pulmonary vein isolation (pvi) procedure without any patient consequences, the physician pulled out the qdot and noticed excessive charring on the catheter tip.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection, irrigation and temperature and impedance test of the returned device were performed.Visual inspection revealed char residues attached between the second and first electrode.The device was connected to the generator, and an ablation cycle was performed and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.The char issue reported by the customer was confirmed.The potential cause of the char could be related to the usage of the device during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) contain the following information: monitor the catheter tip temperature response throughout the procedure to ensure adequate irrigation.If temperature increases very rapidly during rf application, power delivery should be interrupted.The irrigation system must be rechecked prior to restarting rf application.Note: the displayed temperature represents the temperature of the electrode only, not the temperature of the tissue.In the event of a generator cutoff (impedance or temperature), the catheter must be withdrawn and the tip electrode inspected for coagulum before rf energy is reapplied.To remove any coagulum, if present, a sterile gauze pad dampened with sterile saline may be used to gently wipe the tip section clean.Do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.Prior to reinsertion, flush the tip to ensure that the irrigation holes are not plugged.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22695759
Report Number2029046-2025-02521
Device Sequence Number8143765
Product Code DRF
UDI-Device Identifier10846835017076
UDI-Public(01)10846835017076(11)250202(17)280201(10)31559811L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139402
Device Lot Number31559811L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date08/03/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN PUMP, EU CONFIGURATION.; NGEN RF GENERATOR.
Patient SexUnknown